is part of getting used to the meds

iVillage Member
Registered: 07-27-2010
is part of getting used to the meds
3
Sat, 07-31-2010 - 7:36am

feeling jumpy. I feel like I'm on a lot of caffeine or something to that effect still. Is this normal for others, taking zoloft.

Avatar for firstglimpse
iVillage Member
Registered: 04-08-2003
Sun, 08-01-2010 - 12:40pm

Give it at LEAST 2 weeks. And if for some reason you do decide to get off, then do so with your doctors advice. I think under 2 weeks you should be fine to stop, but best to call doc & find out exactly how to stop. Never simply stop taking ADs, you need to wean off.

But with meds, it generally takes 2 weeks of feeling all sorts of strange feelings. If they are not halting your life and you're seeing positive effects elsewhere, then keep on trucking. If it's interfering your life to the point you're unable to live it, then call the doc.

In my case I was taken directly off of Zoloft (I was having allergy symptoms) & straight onto Cymbalta w/o any ill effect because they are in the same family. Then when I quit taking Cymbalta my doc had me take something like 3 weeks to wean off. I took ADs for 1.5 years. They got me through some rough times, but then I realized after things were getting better my mood was not & had a strong feeling it was the ADs, so I went off and did feel better. I personally believe, if you do not have a mood disorder, you can use ADs for few years and be fine w/o later on.

Hasn't it been nearly a week for you now?




"Only when we are sick of our sickness shall we cease to be sick."

~ Lao-Tzu, from The Tao Te Cheng



"Only when we are sick of our sickness shall we cease to be sick."

~ Lao-Tzu, from The Tao Te Cheng
iVillage Member
Registered: 07-27-2010
Mon, 08-02-2010 - 9:47am

It will be one week after today.

iVillage Member
Registered: 03-11-2004
Mon, 08-02-2010 - 5:35pm
I could never decide if the new med made me feel jumpy or taking the new med(I have a great fear of meds) was the source. I do know that I worried myself into stopping the med long before it had enough time to take effect.
If you're feeling better, that is great news & seems the med is making a difference. Power through the jumpy feeling by keeping busy. Be kind to yourself & do things that you like to do, as a reward for powering through. You will be ok. GL & GBU! (((hugs))) jan